medication go round AGAIN ... Lexapro is new RX

Discussion in 'General Parenting' started by shellyd67, Oct 2, 2013.

  1. shellyd67

    shellyd67 Active Member

    Here we go again ...

    difficult child does not tolerate stimulants well and has severe tics on them and his neuropsychologist suggested Wellbutrin which made him break out in a rash.

    Now he suggests Lexapro ... I just feel so bad for difficult child and all these medications worry me. In my heart I know he needs "something" to help him focus and cope.

    I have done all the research but I would really like to hear any feedback if your difficult child's have been RX'd this medication.

    Thanks !!
  2. AnnieO

    AnnieO Shooting from the Hip

    Well... When I was on Wellbutrin it made me into someone even I didn't want around. It was awful. Zoloft had no discernible effect. Lexapro... Well, its cousin Celexa... Has been a lifesaver for me.

    So, here is to hoping for NO side effects and LOTS of help!
  3. shellyd67

    shellyd67 Active Member

    Thanks AnnieO !! We are going to start Lexapro tomorrow am so we are able to observe him over the weekend. Fingers and toes crossed
  4. AnnieO

    AnnieO Shooting from the Hip

    Good deal... I am pretzeling too!!!
  5. Josie

    Josie Active Member

    I loved Lexapro when I took it. I think I had some side effects at first but I decreased my dose and then worked up to more. I think I had some stomach pain and I remember yawning a lot.

    Both of my kids have taken it without side effects.

    The only thing I would be concerned about is missing a dose. When my older daughter forgot to take it, she was an even bigger difficult child than before she started taking it. Missing a single dose could cause that. It was scary. My younger daughter still takes it and if she misses a dose, she is more anxious but also feels physically ill.

    Good luck.
  6. Bunny

    Bunny Active Member

    Celexa was the first medication we tried for difficult child and he did not do well on it. He can't seem to tolerate the SSRI class of medications because they make him much more aggressive with them than without them. I hope your son does better on them. Good luck!
  7. TerryJ2

    TerryJ2 Well-Known Member

    We have not tried that one. Best of luck. :)
  8. SuZir

    SuZir Well-Known Member

    My kid is an adult so not so relevant, but for him Lexapro seems to be working fine. He is taking it for anxiety and it seems to work fairly well. He was very nauseous and had a headache for few days, but after few months of taking it, I think that only side effect is sweating a bit more, but even that is not excess.

    But of course with psychiatric medications it is always different for everyone. What works for someone doesn't suit at all to another and other way around.

    Good luck!